Flash Flood, Northeast
- When
- September 8, 3:50 PM AST to 5:30 PM AST
- Where
- Northeast County, Naguabo
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
Twenty houses were flooded due to river Daguao overflowing its banks.
1 flash flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 8, 3:30 PM AST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 330 PM AST MON SEP 8 2003 GIVEN THE PRESENCE OF AN ELONGATED UPPER LEVEL TROUGH...CLEAR LOW LEVEL REFLECTION OVER THE WINDWARD AND LEEWARD ISLANDS AND AVAILABLE LOW LEVEL MOISTURE...THE CONVECTION WAS VERY ACTIVE DURING THE AFTERNOON WITH INTENSE CONVECTION OBSERVED OVER THE LOCAL ISLANDS...ESPECIALLY EASTERN SECTIONS OF PUERTO RICO. ROOSEVELT ROADS REPORTED SUSTAINED WINDS OF 30 KNOTS WITH GUSTS TO 40 ASSOCIATED WITH INTENSE CONVECTION. IN ADDITION...A TVS WAS REPORTED BY 88-D ALGORITHMS...WITH VERY APPARENT GATE TO GATE SHEAR IN RADIAL VELOCITIES...JUST OFF THE COAST TO THE EAST OF CEIBA. RAINFALL ESTIMATES BY 88-D WERE NEAR 4 INCHES PER HOUR. AS FOR HURRICANE ISABEL...RECENT SATELLITE IMAGERY INDICATES IT IS STAYING ON A WEST NORTH WEST TRACK. BUT IT SEEMS THE ELONGATED TUTT TO THE WEST...THE AFOREMENTIONED ONE AFFECTING THE LOCAL REGION...WILL PROVIDE A WEAKNESS TO THE WEST. THE GFS GUIDANCE TRIES TO SPIN OFF A CLOSED LOW FROM THE TUTT AND START RETROGRADING THAT TO THE WEST AHEAD OF ISABEL. BUT WATER VAPOR IMAGERY DOES NOT INDICATE YET THAT THIS PROCESS HAS BEGUN. EITHER WAY...THE TUTT WILL CONTINUE TO INFLUENCE THE LOCAL WEATHER TONIGHT...TUESDAY AND PROBABLY WEDNESDAY AS IT MOVES WEST. THEN TO FURTHER COMPLICATE THE SITUATION WITH ISABEL...THERE IS A TUTT TO THE NORTHEAST OF ISABEL THAT IS ALSO FORECAST TO TRACK TO THE WEST. GFS GUIDANCE INDICATES THAT THIS TUTT MAY BE IN A FAVORABLE POSITION IN ABOUT 3 DAYS TO INFLUENCE TO THE TRACK OF ISABEL...AND POSSIBLY GIVE IT A NUDGE TO THE WEST...SIMILAR TO THE TRACK INDICATE BY TPC. SO GIVEN ALL THE FACTORS OUTLINED ABOVE AND ALL THE OTHER NORMAL UNCERTAINTIES IN THE TRACK FORECAST...WILL HAVE TO CLOSELY MONITOR THE PROGRESS OF ISABEL CLOSELY. FOR MARINE CONDITIONS...GIVEN THE UNCERTAINTIES ABOVE AND THE FACT THAT ISABEL WOULD NOT LIKELY INFLUENCE THE LOCAL MARINE CONDITIONS UNTIL LATE FRIDAY...WILL JUST SAY THAT ALL MARINE INTERESTS SHOULD MONITOR THE SITUATION CLOSELY AS THERE WILL BE CONTINUOUS ADJUSTMENTS TO THE FORECAST AS WE GO THROUGH THE NEXT FEW DAYS. DIEHL SJU... .PR...NONE. .VI...NONE. EQUIPMENT...CHANNEL 1 RADAR ALIGNMENT INTERMITTENT.
PRZ001>013-VIZ001-002-AMZ710>750-082200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON SEP 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL WAVE MOVING WEST ACROSS THE REGION TODAY WILL ENHANCE THE AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY OVER THE INTERIOR AND WEST SECTIONS PUERTO RICO OF THIS AFTERNOON. AS A RESULT URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN SOME ISOLATED AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .TUESDAY THROUGH SUNDAY...A SURGE OF LOW LEVEL MOISTURE IS EXPECTED ON TUESDAY THROUGH WEDNESDAY. AS A RESULT THE POTENTIAL EXISTS FOR SOME URBAN AND SMALL STREAM FLOODING DURING THE AFTERNOONS. WITH HURRICANE ISABEL EXPECTED TO TRACK NORTHEAST OF THE ISLAND...SEA CONDITIONS ARE EXPECTED TO START INCREASING ALONG THE NORTH AND EAST COASTS OF PUERTO RICO DUE TO THE EFFECTS OF THIS HURRICANE STARTING ON FRIDAY. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .TUESDAY THROUGH SUNDAY...A SURGE OF LOW LEVEL MOISTURE IS EXPECTED ON TUESDAY THROUGH WEDNESDAY. SOME LOCALIZED LIGHT TO MODERATE RAINSHOWERS MAY OCCUR ACROSS THE U.S. VIRGIN ISLANDS MAINLY OVERNIGHT AND EARLY MORNING HOURS...HOWEVER NO SIGNIFICANT FLOODING IS EXPECTED AT THIS TIME. WITH HURRICANE ISABEL EXPECTED TO TRACK NORTHEAST OF THE ISLANDS...SEA CONDITIONS ARE EXPECTED TO START INCREASING ALONG THE NORTH AND EAST FACING COASTS DUE TO THE EFFECTS OF THIS HURRICANE STARTING ON FRIDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flash flood. Local standard time, as filed.
Twenty houses were flooded due to river Daguao overflowing its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336940.